# SDR TWRA96290

- Difficulty date: August 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N606FF
- Make and model: Boeing 747136
- Aircraft serial: 20273
- Engine: Pwa JT9D7J
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Nr 3 Engine
- Part time: 43,023 hours
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

WHILE DESCENDING OUT OF FL 320, NR 3 ENGINE COMPRESSOR STALLED WITH AUDIBLE SOUND AND RAPIDLY RISING EGT (MAX 750 DEGREES CELSIUS).  NR 3 ENGINE WAS SHUT DOWN.  ENGINE WAS RELITE AT FL 220.  AFTER N2 STABILIZED AT 50 PERCENT.  EGT BEGAN TO RISE CONTINOUSLY TO 650 DEGREES CELSIUS WITH MULTIPLE AUDIBLE SOUNDS.  ENGINE WAS SHUT DOWN.  AT NO TIME WERE ANY PARAMETERS EXCEED LIMITS.  ENGINE NR 3 WAS REPLACED AT JFK.  NO FURTHER ENGINE PROBLEMS OCCURRED.  (M)
